MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC PARASITE PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442960
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ enteric parasite panel, a false positive cryptosporidium patient result was obtained.Test was repeated on max and was negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max¿ enteric parasite panel (epp) kit (ref.442960) lot: 5064851 was performed by the review of manufacturing records, review of customer¿s data and the complaint¿s history review.The review of quality control records of bd max¿ epp lot: 5064851 revealed no anomalies that could explain the customer¿s discrepant results.Customer complained about a positive result for the cryptosporidium target with bd max¿ epp kit lot: 5064851 which resulted in a negative result upon retest done using a new sample preparation in a new sample buffer tube.Customer provided the database from bd max¿ instrument ct2330 for investigation and identified the affected sample as the initial test in position a8/run (b)(4), and the repeat test in position a1/run 93.Manual pcr curve adjudication was performed and revealed early and strong amplification in the rox channel (cryptosporidium target) for sample a8 in run 93.The sample was retested approximately 24 hours later using a new sample buffer tube, and the result was negative, showing no amplification other than the internal control (cy5.5), without any issue.According to instruction for use (ifu), the same sbt may be used for one repeat within 48 hours of the initial inoculation if stored at room temperature, or up to 5 days if stored at 2¿8°c.However, customer retested using a new sample buffer tube.Erroneous results can occur due to improper specimen collection, handling, storage, technical errors, sample mix-ups, or when the organism count in the specimen is below the analytical sensitivity of the test.False negative results may also result from nucleic acid loss caused by inadequate collection, transport, or storage of specimens, or insufficient organism lysis.The sample processing control is included in the test to help identify specimens containing pcr inhibitors.However, it does not indicate whether nucleic acid was lost due to poor collection, transport, or storage, nor does it confirm if cells were inadequately lysed.Since the analysis of both samples (run 93, sample a8 and run 95, sample a1) did not reveal any issues, bd suspects that the problem may be related to sample handling or preparation, however the exact cause for the customer issue cannot be identified.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric parasite panel kit lot: 5064851.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan (capa) since no new hazard was identified.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC PARASITE PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23350918
Report Number3007420875-2025-00197
Device Sequence Number9131025
Product Code OOI
UDI-Device Identifier00382904429607
UDI-Public(01)00382904429607(17)261024(10)5064851
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442960
Device Lot Number5064851
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown